Alert archive / New York / Small Craft Advisories in 2013

Small Craft Advisory 47, NWS Buffalo, NY

April 17, 2013

NWS Buffalo, NY issued this small craft advisory at Apr 17, 2013, 3:45 PM EDT. It took effect at Apr 18, 2013, 12:00 AM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 17, 2013, 3:45 PM EDT (19:45 UTC)
In effect from
Apr 18, 2013, 12:00 AM EDT
Expired
Apr 18, 2013, 4:07 AM EDT
In force
4 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

873 
WHUS71 KBUF 171945
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
345 PM EDT WED APR 17 2013

LOZ045-180345-
/O.NEW.KBUF.SC.Y.0047.130418T0400Z-130418T2200Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
345 PM EDT WED APR 17 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EDT
THURSDAY. 

* WINDS...SOUTHEAST 20 TO 25 KNOTS.

* WAVES...1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
988 
WHUS71 KBUF 180106
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
906 PM EDT WED APR 17 2013

LOZ045-180915-
/O.CON.KBUF.SC.Y.0047.130418T0400Z-130418T2200Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
906 PM EDT WED APR 17 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
THURSDAY...

* WINDS...SOUTHEAST 20 TO 25 KNOTS.

* WAVES...1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
641 
WHUS71 KBUF 180807
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
407 AM EDT THU APR 18 2013

LOZ045-181615-
/O.CAN.KBUF.SC.Y.0047.000000T0000Z-130418T2200Z/
/O.NEW.KBUF.SC.Y.0048.130418T1400Z-130420T1000Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
407 AM EDT THU APR 18 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 AM
EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 AM EDT
SATURDAY. 

* WINDS...SOUTH 15 TO 30 KNOTS...THEN SOUTHWEST TO 30 KNOTS.

* WAVES...3 TO 5 FEET...BUILDING TO 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-181615-
/O.NEW.KBUF.SC.Y.0048.130418T1400Z-130419T1600Z/
/O.NEW.KBUF.GL.A.0008.130419T1600Z-130420T0400Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
407 AM EDT THU APR 18 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO NOON
EDT FRIDAY...
...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO NOON EDT
FRIDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN
EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. 

* WINDS...SOUTH 15 TO 25 KNOTS...THEN SOUTHWEST TO 35 KNOTS.

* WAVES...1 TO 3 FEET...BUILDIGN TO 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LEZ020-181615-
/O.NEW.KBUF.SC.Y.0048.130418T1400Z-130420T1000Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
407 AM EDT THU APR 18 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 AM
EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 AM EDT
SATURDAY. 

* WINDS...SOUTHWEST TO 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ030-181615-
/O.NEW.KBUF.SC.Y.0048.130418T1400Z-130420T1000Z/
LOWER NIAGARA RIVER-
407 AM EDT THU APR 18 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 AM
EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 AM EDT
SATURDAY. 

* WINDS...SOUTHWEST TO 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ040-041-181615-
/O.NEW.KBUF.SC.Y.0048.130418T1400Z-130420T1000Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
407 AM EDT THU APR 18 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 AM
EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 AM EDT
SATURDAY. 

* WINDS...SOUTH 15 TO 25 KNOTS...BECOMING SOUTHWEST TO 30 KNOTS.

* WAVES...1 TO 3 FEET...BUILDING TO 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-044-181615-
/O.NEW.KBUF.SC.Y.0048.130418T1400Z-130420T1000Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
407 AM EDT THU APR 18 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 AM
EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 AM EDT
SATURDAY. 

* WINDS...SOUTH TO 15 TO 25 KNOTS...BECOMING SOUTHWEST TO 30
  KNOTS.

* WAVES...2 TO 4 FEET...BUILDING TO 5 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SLZ022-024-181615-
/O.NEW.KBUF.SC.Y.0048.130418T1800Z-130420T1000Z/
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
407 AM EDT THU APR 18 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
6 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM
EDT SATURDAY. 

* WINDS...SOUTH 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ062-181615-
/O.NEW.KBUF.GL.A.0008.130419T1600Z-130420T0400Z/
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
407 AM EDT THU APR 18 2013

...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. 

* WINDS...SOUTHWEST TO 35 KNOTS.

* WAVES...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

APFFEL

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Apr 17, 10:44 AM EDT, 5 hours 1 minute earlier.

Area forecast discussion, Apr 17, 10:44 AM EDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1044 AM EDT WED APR 17 2013

.SYNOPSIS...
HIGH PRESSURE WILL SETTLE SOUTHWARD TODAY WITH MOSTLY SUNNY SKIES
AND SEASONABLE AFTERNOON HIGH TEMPERATURES. CLOUDS WILL THICKEN
TONIGHT WITH A SMALL CHANCE FOR A SHOWER OVERNIGHT ACROSS WESTERN
NEW YORK. EXPECT MUCH WARMER AIR TO SURGE BACK INTO THE REGION ON
THURSDAY BEFORE A STRONG COLD FRONT CROSSES THE REGION ON FRIDAY
WITH GUSTY THUNDERSTORMS FOLLOWED BY MUCH COLDER AIR FOR THE
WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS HIGH PRESSURE OVER CENTRAL ONTARIO PROVINCE MOVES EASTWARD AND
RIDGES SOUTH...PLENTY OF SUNSHINE WILL BE FOUND ACROSS THE FORECAST
AREA TODAY. WIND WILL REMAIN LIGHT FROM A NORTH TO NORTHEASTERLY
DIRECTION THROUGH THE DAY. TEMPERATURES WILL BE SEASONABLE FOR TODAY
WITH HIGHS CLIMBING INTO THE MID TO UPPER 50S. A FEW 60S ARE
POSSIBLE ACROSS THE SOUTHERN TIER AND UPPER GENESEE VALLEY.

TONIGHT THE AXIS OF AN UPPER LEVEL RIDGE WILL CROSS THE REGION WITH
CLEAR SKIES EARLY...GIVING WAY TO INCREASING MID AND HIGH CLOUDINESS
THROUGH THE NIGHT FROM THE WEST. THE STALLED FRONTAL BOUNDARY TO OUR
SOUTH WILL BEGIN TO LIFT NORTHWARD AS AN UPPER LEVEL TROUGH EJECTS A
SURFACE LOW FROM WESTERN TEXAS. A DEEP SOUTHERLY FLOW WILL BRING
MILDER TEMPERATURES INTO THE REGION...WITH WARMING COMMENCING WITH
THE THICKENING CLOUDS. THIS WILL ALLOW FOR STEADY TO SLIGHTLY RISING
TEMPERATURES THROUGH THE NIGHT...ESPECIALLY SOUTH OF LAKE ONTARIO.
NEAR THE LAKE ERIE SHORELINE A FEW SPOTS MAY REACH 60 BY THE EARLY
MORNING. TOWARDS THE EASTERN LAKE ONTARIO REGION GOOD RADIATIONAL
COOLING THROUGH THE EVENING WILL ALLOW FOR TEMPERATURES TO DROP INTO
THE LOW TO MID 30S. LATE IN THE OVERNIGHT TIME PERIOD TEMPERATURES
HERE WILL ALSO BEGIN TO CLIMB SUCH THAT MANY AREAS WILL BE BACK INTO
THE 40S BY DAWN TOMORROW.

ALONG WITH THE MILDER TEMPERATURES WILL ALSO COME AN INCREASE IN
MOISTURE. A WARM FRONT AT THE SURFACE WILL LIFT TO ABOUT FAR
SOUTHWESTERN NEW YORK STATE BY TOMORROW MORNING AND A FEW SHOWERS
ARE POSSIBLE NORTH OF THE WARM FRONT LATE OVERNIGHT. WHILE THE
GREATEST CONVERGENCE REMAINS TO OUR WEST...A 25 TO 40 KNOT 925-850
HPA JET DOES SLIP INTO THE REGION LATE AND THERE SHOULD BE ENOUGH
CONVERGENCE FROM THIS FEATURE ALONG WITH 100-200 J/KG OF ELEVATED
CAPE TO TRIGGER A FEW SHOWERS ACROSS WESTERN NEW YORK WEST OF THE
GENESEE VALLEY. AN ISOLATED RUMBLE OF THUNDER IS POSSIBLE ACROSS FAR
SOUTHWESTERN NEW YORK STATE AND LAKE ERIE OVERNIGHT WHERE THE
INSTABILITY WILL BE GREATEST...BUT CONFIDENCE IS STILL TOO LOW AT
THIS POINT TO INSERT THUNDER.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
AS WE HAVE BEEN ADVERTISING FOR SEVERAL DAYS NOW...A HIGH AMPLITUDE
PATTERN OVER THE LOWER 48 WILL RESULT IN ANOMALOUS WARMTH FOR OUR
REGION TO END THE WORK WEEK. TEMPERATURES WILL CLIMB TO AT LEAST 15
TO 20 DEG F ABOVE NORMAL VALUES...MAKING IT FEEL MORE LIKE JUNE
RATHER THAN APRIL. THE SIMILARITIES TO EARLY SUMMER-LIKE CONDITIONS
WILL ALSO EXTEND TO THE POTENTIAL FOR SEVERE WEATHER. A STRONG COLD
FRONT WILL PLOW ACROSS THE STATE ON FRIDAY...AND WITH A JUNE LIKE
AIRMASS IN PLACE...THERE WILL BE THE RISK FOR WIDESPREAD SEVERE
WEATHER. DIGGING INTO THE DETAILS...

A VIGOROUS SHORTWAVE THAT WAS DROPPING INTO A DEEP LONGWAVE TROUGH
IN THE DESERT SOUTHWEST THIS MORNING WILL EJECT OUT ACROSS THE
PLAINS LATE TONIGHT AND THURSDAY. AT THE SFC...THE CORRESPONDING
DEEPENING SURFACE LOW WILL LIFT FROM THE CENTRAL PLAINS TO ABOUT
CHICAGO DURING THE COURSE OF THURSDAY...WHILE CLOSER TO HOME...A
WARM FRONT WILL LIFT OUT OF OUR FORECAST AREA TO THE ST LAWRENCE
VALLEY. THIS WILL PLACE US DEEP IN A WARM SECTOR WHERE A STRONG
SOUTHERLY FLOW WILL FEED +14C H85 AIR NORTHWARDS FROM THE OHIO
VALLEY. WHILE THERE MAY STILL BE A FAIR AMOUNT OF CLOUD COVER IN
PLACE...ESPECIALLY EAST OF LK ONTARIO...OUR AIRMASS WILL MOST
CERTAINLY BE WARM ENOUGH TO SUPPORT AFTERNOON HIGHS IN THE 70S
ACROSS THE WESTERN COUNTIES. IN FACT...WITH A FEW HOURS OF PARTIAL
SUNSHINE...SOME AREAS WILL FLIRT WITH 80 DEGREES. THIS WILL MAINLY
BE THE CASE IN THE VALLEYS OF THE SOUTHERN TIER...THE GENESEE
VALLEY...BUT ALSO PARTS OF THE IAG FRONTIER WHERE A SOUTHERLY
DOWNSLOPING WIND WILL COME INTO PLAY.

SPEAKING OF WHICH...THE WARMTH ON THURSDAY WILL BE ACCOMPANIED BY A
STRONG BREEZE. AS TEMPERATURES CLIMB THURSDAY MORNING AND MIDDAY...
DIURNAL INSTABILITY WILL START TO TAP INTO A 45 KT LOW LEVEL JET.
WHILE THE STRONGEST WINDS SHOULD REMAIN ACROSS THE HIGHER TERRAIN...
WINDS MAY GUST OVER 35 MPH FROM TIME TO TIME ACROSS THE LAKE PLAINS.

AS THE DEEP 'CUTTER' STORM LIFTS NORTH ACROSS LAKE MICHIGAN THURSDAY
NIGHT...ITS STRENGTHENING COLD FRONT WILL LIKELY BE PRODUCING SEVERE
WEATHER ACROSS THE LOWER OHIO VALLEY AND MID WEST. OVER OUR FORECAST
AREA...A 60KT LOW LEVEL JET WILL KEEP EARLY SUMMER WARMTH IN PLACE
AS CONTINUED DOWNSLOPING WILL HELP TO KEEP THE LAKE PLAINS FROM
COOLING BELOW 60. FOR THE HIGHER ELEVATIONS...WE WILL HAVE TO KEEP
AN EYE ON WINDS AS AN ISOTHERMAL SOUNDING MAY HAVE DIFFICULTY
KEEPING SOME OF THE STRONGER WINDS FROM MIXING TO THE SFC. IN ANY
CASE...OUR REGION WILL BE QUITE BREEZY AND WARM THURSDAY NIGHT WITH
NO PCPN EXPECTED.

MOTHER NATURE MAY MAKE US PAY FOR THE SUMMERY WARMTH ON FRIDAY AS
OUR ATTENTION WILL TURN TO THE THREAT OF SEVERE WEATHER. THE VERY
DYNAMIC STORM SYSTEM TO OUR WEST WILL LIFT ACROSS THE SOO TO WESTERN
QUEBEC...WHILE ITS ASSOCIATED COLD FRONT WILL PLOW ACROSS OUR
FORECAST AREA. BUFKIT AND POINT SOUNDING PROFILES CONTINUE TO
EXHIBIT UNIMPRESSIVE INSTABILITY PARAMETERS...BUT LIKE WINTER SQUALL
LINE/DERECHO SCENARIOS...ANY CONVECTION WITH THIS FRONT WILL BE
DYNAMICALLY DRIVEN. A 140 KT H25 JET WILL BE RACING ACROSS THE UPPER
GREAT LAKES ON FRIDAY...AND THIS WILL PLACE OUR REGION IN THE
'FAVORABLE' ENTRANCE REGION. THE STRONG JET LIFT WILL COMBINE WITH
THE LOW LEVEL FORCING SUPPLIED BY THE AFOREMENTIONED SFC COLD FRONT
TO PROVIDE PLENTY OF LIFT TO THE MARGINALLY UNSTABLE AIR. THE
AIRMASS WILL INCLUDE A VERY CONDUCIVE LOW LEVEL WIND PROFILE FOR
SEVERE WEATHER...AS SFC-3KM SHEAR IS FORECAST TO APPROACH 60 M/S.
WILL ONCE AGAIN USE ENHANCED WORDING FOR ANY CONVECTION BY AT LEAST
MENTIONING GUSTY WINDS.

IN THE WAKE OF THE FRONT...STRONG COLD ADVECTION WILL PROMOTE THE
MIXING OF 40-50KT 2-3K FT WINDS TO THE SFC. SINCE WINDS WILL VEER TO
THE SOUTHWEST...THE AREAS MOST PRONE TO THE 8 HOUR PERIOD OF
SYNOPTIC HIGH WINDS WILL BE FROM THE LAKE ERIE SHORELINE AND IAG
FRONTIER TO ROCHESTER. FROM THIS VANTAGE POINT...THE WINDS LOOK LIKE
THEY WOULD BE ADVISORY CRITERIA IN PLACE...BUT THEY WILL CERTAINLY
DESERVE FURTHER ATTENTION AS THE EVENT EVOLVES.

AS THE FRONT RACES ACROSS NEW ENGLAND FRIDAY NIGHT...TEMPERATURES
WILL PLUNGE ACROSS OUR REGION WHILE A DRY SLOT WILL SUPPORT MAINLY
DRY WEATHER. MERCURY READINGS SHOULD DROP INTO THE 30S TO LOW 40S BY
DAYBREAK FOR MOST SITES WITH BRISK/STRONG SOUTHWEST WINDS MAKING IT
FEEL MUCH COLDER.

THE GUSTY WINDS SATURDAY MORNING WILL GRADUALLY SUBSIDE DURING THE
COURSE OF THE DAY AS EXPANSIVE HIGH PRESSURE OVER THE UPPER
MISSISSIPPI VALLEY WILL BUILD ACROSS ALL OF THE GREAT LAKES.
CONTINUED COLD ADVECTION AHEAD OF THIS FAIR WEATHER GIANT WILL PUSH
H85 TEMPS DOWN TO ARND -10C...AND THIS WILL HOLD OUR TEMPERATURES
NEARLY 30 DEGREES F LOWER THAN THOSE FROM FRIDAY. WELCOME TO SPRING.
THE AIRMASS MAY EVEN BE COLD ENOUGH TO SUPPORT A WEAK LAKE RESPONSE.
AT THIS POINT THOUGH...THE OVERALL AIRMASS MAY BE TOO DRY TO ALLOW
FOR ANYTHING MORE THAN SOME LAKE INDUCED CLOUD COVER...SO WILL ONLY
USE SLIGHT CHC POPS FOR SITES SOUTH OF BUFFALO AND BATAVIA. A
SOMEWHAT MORE FAVORABLE MOISTURE PROFILE MAY BE IN PLACE EAST OF LK
ONTARIO...SO WILL KEEP LOW CHC POPS IN PLAY FOR THAT AREA. ANY WAY
YOU SLICE IT THOUGH...SATURDAY WILL FEATURE NOTABLY COLDER WEATHER
WITH HIGHS GENERALLY FORECAST TO BE IN THE MID 40S.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
A LOW AMPLITUDE FLOW WILL BE FOUND ACROSS THE COUNTRY DURING THIS
PERIOD...SO THIS WILL TRANSLATE INTO TEMPERATURES THAT WILL NOT
STRAY FAR FROM NORMAL. IN FACT...WE WILL EXPERIENCE A GRADUAL DAY TO
DAY WARMING TREND DURING THIS PERIOD SO THAT MERCURY READINGS WILL
CLIMB BACK ABOVE NORMAL BY TUESDAY.

IN TERMS OF PCPN...WE CAN LOOK FORWARD TO A SPELL OF WELL DESERVED
DRYING AS A LARGE AREA OF HIGH PRESSURE OVER THE LOWER GREAT LAKES
ON SUNDAY WILL SLOWLY DRIFT EAST TO THE CANADIAN MARITIMES. THIS
WILL PRODUCE MAINLY SUNNY DAYS AND FAIR CHILLY NIGHTS.

&&

.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
AT 12Z VFR FLIGHT CONDITIONS WERE FOUND ACROSS THE REGION WITH A
LIGHT WIND. WINDS WILL BECOME MORE NORTHEASTERLY THROUGH THE DAY
TODAY...AND GENERALLY REMAIN 12 KNOTS OR LESS. NOTHING MORE THAN A
BKN-SCT MID LEVEL DECK OF CLOUDS...MAINLY ACROSS THE SOUTHERN
TIER...THAT WILL LARGELY DISSIPATE WITH PATCHES OF CIRRUS OVER THE
REGION BY 00Z. MID LEVEL CLOUDS WILL RETURN FROM THE SOUTHWEST AHEAD
OF AN ELEVATED WARM FRONT WEDNESDAY NIGHT WHILE WINDS VEER TO MORE
SOUTHEASTERLY. A FEW SHOWERS ARE POSSIBLE ACROSS WNY TOWARDS THE END
OF THE TAF PERIOD...BUT WITH TIMING UNCERTAINTY...AND THE
SCATTEREDNESS OF THESE SHOWERS WILL JUST LEAVE VCSH IN THE TAF TO
START.

A LOW LEVEL JET WILL INCREASE THROUGH THE NIGHT SUCH THAT LLWS WILL
CROSS THE KJHW TERMINAL LATE IN THE TAF PERIOD. WILL INCLUDE LLWS
HERE...AND THIS LLWS WILL BE LIKELY FOR THE REMAINING TAF
SITES...THOUGH STARTING AROUND 12Z.

OUTLOOK...
THURSDAY...VFR/MVFR WITH A CHANCE OF SHOWERS.
FRIDAY...DETERIORATION TO MVFR WITH SHOWERS BECOMING LIKELY ALONG
WITH A CHANCE OF THUNDERSTORMS...SOME OF WHICH COULD PRODUCE GUSTY
WINDS.
SATURDAY...VFR/MVFR WITH A CHANCE OF SHOWERS.
SUNDAY...VFR.

&&

.MARINE...
HIGH PRESSURE DROPPING SOUTHWARD WILL BRING LIGHTER WINDS ACROSS THE
EASTERN GREAT LAKES...AND RIVERS TODAY. EXPECT THESE RELATIVELY
QUIET CONDITIONS TO PERSIST INTO EARLY THURSDAY MORNING BEFORE A
GUSTY SOUTHERLY WIND BRINGS SMALL CRAFT CONDITIONS TO THE AREA
BODIES OF WATER THROUGH THE DAY THURSDAY. A STRONG COLD FRONT WILL
CROSS THE REGION FRIDAY FOLLOWED BY COLD AIR ADVECTION THAT WILL
STIR THE LAKE BODIES WITH ADDITIONAL SMALL CRAFT CONDITIONS.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...THOMAS
NEAR TERM...THOMAS/WCH
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...THOMAS
MARINE...THOMAS
Hazardous weather outlook, Apr 17, 5:20 AM EDT, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
520 AM EDT WED APR 17 2013

NYZ001>008-010>014-019>021-085-180930-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
520 AM EDT WED APR 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A COLD FRONT WILL CROSS THE REGION FRIDAY AFTERNOON AND EVENING.
SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE FRONTAL BOUNDARY
WILL POTENTIALLY PRODUCE DAMAGING WIND GUSTS AS IT MOVES ACROSS
THE AREA. IN ADDITION THERE IS A POSSIBILITY OF STRONG WINDS
PERSISTING FOR SEVERAL HOURS AFTER THE FRONTAL PASSAGE AS COLD AIR
FLOWS ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-180930-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
520 AM EDT WED APR 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE WILL BE THE POTENTIAL FOR STRONG THUNDERSTORMS ALONG OR
JUST AHEAD OF A FRONTAL BOUNDARY MOVING ACROSS THE LAKES FRIDAY
AFTERNOON AND EVENING. ADDITIONALLY...A STRONG PUSH OF COLD AIR
BEHIND THE FRONT WILL BRING A POTENTIAL FOR SOUTHWESTERLY GALES TO
THE
LAKES FRIDAY NIGHT INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

RSH

Nearby

Small Craft Advisories in New York, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.